My son began taking Abilify for depression. Lamictal was also added in a few weeks later. It really helped with his depression, but now he has reflux that is so bad, he is trying not to eat. He vomits in the mornings from it and says odd things about “feeling gaggy if his hair gets close to his mouth” and “if the collar on my shirt gets up around my neck, I feel like gagging”. Has anyone had this? Thank you!
Does Abilify cause acid reflux?
Question posted by Mitzi1966 on 12 Oct 2017
Last updated on 5 November 2019 by Tenderfoot
I have had those kinds of reactions to things like my hair when I was seriously ill with some intestinal thing. I think it made me think of a hair in my food or a stray hair in my mouth, which I find disgusting. Poor guy. I can imagine that his hair coming into his line of sight would make him nauseated in that state.
I am only 2 weeks on Abilify (with Lexapro) and I’ve noticed moments of queasiness in the afternoons. It is never bad for me and is gone by evening. I hope the young man feels better and that the Abilify helps him.
I was wondering if your son has gained weight from the Abilify? I ask because i have gained a lot of weight and i was getting terrible acid reflux. My dr told me even a small amount of weight gain can cause this. She prescribed Prilosec once daily for it and the acid reflux is gone now.
MITZI1966; FIRST MY GOOD FRIEND WILDCAT, HAS to GIVE YOU A GREAT ANSWER AND SOUNDS LIKE SHE WORKED PRETTY HARD ON IT.
ANYWAY, ONE THING MANY PEOPLE DON'T KNOW IS MANY OF THESE MEDICATIONS CAN BE TAKEN WITH FOOD AND IT NORMALLY AVOIDS ALL THE STOMACH PROBLEMS. AND EVEN THOUGH THERE ARE MANY VERY GOOD ULCER OR ANTACID TYPE MEDICATIONS YOU DON'T WANT TO TAKE THOSE WITHOUT THE DOCTOR SAYING IT IS OKAY AND A SLICE OF BREAD WITH THE ABILIFY WON'T HURT AND THIS WORKS FOR MANY MEDICATIONS THAT EVEN SAY DON'T TAKE WITH FOOD. SO IF You're NOT TRY THAT FIRST OR CHECK WITH YOUR DOCTOR. HAVE A GREAT DAY. CHUCK1957
*The most frequently reported adverse effects in adult clinical trials of the immediate-release products included nausea, vomiting, constipation, headache, dizziness, akathisia, anxiety, insomnia, and restlessness. The most common adverse reactions in pediatric clinical trials were somnolence, headache, vomiting, extrapyramidal disorder, fatigue, increased appetite, insomnia, nausea, nasopharyngitis, and weight gain.*
*Uncommon (0.1% to 1%): Gastroesophageal reflux disease, swollen tongue, esophagitis, tongue spasm, dry tongue, gastritis, dysphagia*
*Very common (10% or more): Vomiting (20%), nausea (19%), diarrhea (10%)
Common (1% to 10%): Abdominal pain, vomiting, dyspepsia, constipation, anorexia, dry mouth, rectal hemorrhage, peptic ulcer, flatulence
Uncommon (0.1% to 1%): Dysphagia, eructation, gastritis, gingivitis, increased appetite, increased salivation, mouth ulceration*
You should call your son's doctor for professional advice on this because it looks like it could be either/or both medications causing this side effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.